Alert archive / Pennsylvania / River Flood Warnings in 2021
River Flood Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Aug 23, 2021, 6:27 AM EDT for Lackawanna County, Pennsylvania. It took effect at Aug 23, 2021, 7:40 AM EDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 6:27 AM EDT (10:27 UTC)
- In effect from
- Aug 23, 2021, 7:40 AM EDT
- Expired
- Aug 23, 2021, 10:37 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lackawanna County, PA
The radar
The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lackawanna River at Old Forge (OFRP1). The gauge peaked at 10.17 ft at Aug 23, 2021, 7:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01536000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
900 WGUS41 KBGM 231027 FLWBGM BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Binghamton NY 627 AM EDT Mon Aug 23 2021 ...The National Weather Service in Binghamton NY has issued a Flood Warning for the following rivers in Pennsylvania... Lackawanna River At Old Forge affecting Lackawanna County. For the Lackawanna River Basin...including Old Forge...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning will be in effect until the river falls below its flood stage. Additional information is available at www.weather.gov. && PAC069-231800- /O.NEW.KBGM.FL.W.0010.210823T1140Z-210823T1800Z/ /OFRP1.1.ER.210823T1140Z.210823T1200Z.210823T1248Z.NO/ 627 AM EDT Mon Aug 23 2021 The National Weather Service in Binghamton has issued a * Flood Warning for the Lackawanna River At Old Forge. * Until this afternoon. * At 5:45 AM EDT Monday the stage was 9.9 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by 8 AM this morning to a crest of 11.2 feet. It will then fall below flood stage early this afternoon. * At 11.0 feet, minor flooding begins. Some roads near the river in Old Forge and Moosic begin to flood. && LAT...LON 4141 7573 4136 7566 4130 7577 4136 7580 $$ JAB
1 follow-up statement
774 WGUS81 KBGM 231437 FLSBGM Flood Statement National Weather Service Binghamton NY 1037 AM EDT Mon Aug 23 2021 ...The Flood Warning is cancelled for the following rivers in Pennsylvania... Lackawanna River At Old Forge affecting Lackawanna County. PAC069-231545- /O.CAN.KBGM.FL.W.0010.000000T0000Z-210823T1437Z/ /OFRP1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1037 AM EDT Mon Aug 23 2021 ...The Flood Warning for the Lackawanna River At Old Forge has been cancelled... The Flood Warning is cancelled for the Lackawanna River At Old Forge. * At 9:45 AM EDT Monday the stage was 9.4 feet. * Flood stage is 11.0 feet. * The river crested just shy of 10.2 feet earlier this morning, and is now falling. It is no longer expected to reach flood stage. * Forecast...The river is expected to fall to 5.0 feet Thursday morning. && LAT...LON 4141 7573 4136 7566 4130 7577 4136 7580 $$ MPH
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:27 AM EDT, 0 minutes earlier.
Area forecast discussion, Aug 23, 6:27 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
627 AM EDT Mon Aug 23 2021
.SYNOPSIS...
Henri will bring periods of rain, possibly heavy at times, to
our counties mainly along and east of I-81 through Monday. Dry
weather will return for Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Rain associated with Henry will continue to rotate across our
forecast area today, with the most persistent activity from
Otesgo County down to Sullivan County. This area could receive
an additional 0.75 to 1.25 inches of rain today. Lesser amounts
are forecast back to the I-81 corridor and westward.
The focus will shift to convection this afternoon, as
instability builds from afternoon heating. Thunderstorms will
move across NY and PA today. Some storms will produce very heavy
rain, especially along and east of I-81.
In addition, the combination of heat and humidity will produce
heat indices between 85 and 90 degrees over portions of
Onondaga County and the Finger Lakes.
Showers will taper off tonight. A welcome break in the action is
forecast for Tuesday, as the tropical remnants lift to the
northeast, and weak high pressure builds over NY and PA.
&&
.SHORT TERM /TUESDAY NIGHT/...
3 am update...
Surface high pressure hangs on over the area through Tuesday night
into Wednesday morning before moving to the East Coast. Early
morning fog will be around with mainly clear skies and winds under
5 mph. Lows will be mostly in the lower 60s.
Warmer and moister air will move in on the back side of the high
with a southwest flow. Wednesday will be the warmest day this week
with highs from the mid 80s to around 90 degrees. Urban areas will
have heat indices approaching 95 degrees. A few showers will be
possible mostly across CNY Wednesday afternoon into Thursday morning
well ahead of a cold front. The front goes through Thursday
afternoon with the whole area having a high chance of showers and
thunderstorms. Highs wil be in the 80s. Heat indices in the low 90s
south central NY and northeast PA.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
3 am update...
Behind the front cooler and drier air. Dewpoints lower but only to
around 60 and highs temperatures cooler but still above average.
This due to a large upper level ridge over the central and eastern
US. This ridge expands to the northeast Sunday with more warmth and
humidity for our area. Lows mostly in the 60s and highs mid 70s to
lower 80s.
For weather not much change. Unsettled but more of a diurnal nature
to the showers and thunderstorms. A warm front goes through
Saturday. A cold front is possible Monday.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Humid conditions in association with tropical moisture will lead
to showers and widespread restrictions through mid-morning today.
IFR ceilings and visibilities could affect KELM, KAVP, and KBGM
through 14z. MVFR or fuel alternate restrictions will affect
the remainder of our terminals.
Improving conditions are expected by late-morning. However,
thunderstorms are expected to develop during the afternoon. The
odds of thunderstorms impacting terminals remain low. We will
update the forecast if thunderstorms become apparent.
Clearing skies and light winds will cause patchy fog to form
Monday night, leading to additional restrictions.
Outlook...
Tuesday/Wednesday...Mainly VFR conditions expected. May see
early morning fog at ELM.
Thursday and Friday: Mainly VFR. A few showers or thunderstorms
may cause brief restrictions.
&&
.HYDROLOGY...
330 PM Update...
Flash flood watch still in effect for tonight through Monday
evening with rain associated with Henri currently moving into
the Catskills and Poconos. Rain rates are expected to increase
across those areas into the evening and overnight hours,
especially with some orographic enhancement.
On top of the flash flood potential, a few headwater points in
the upper Delaware could get above flood stage. With the
afternoon update, Walton on the west branch of the Delaware is
still forecast to reach flood stage by 20Z tomorrow. Will hold
off on issuing any headlines for that, given that rain rates so
far have been lighter than expected and rain has yet to begin in
that area. Cooks Falls on the Beaver Kill could also flood but
the latest forecast is for a crest just under that. River crests
won't be until Monday afternoon. With less rain falling below
these points the main stem Delaware River is not expected to
flood from Montague upstream. Levels are seasonally high but
would need several more inches to flood.
For Otsego County rainfall amounts are less so river flooding on
the Susquehanna and its headwaters are not expected at this
time.
A shift east or west with the heavy rain could make an enormous
difference in how much flooding happens.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ039-040-043-044-
047-048-072.
NY...Flash Flood Watch through this evening for NYZ036-044>046-056-
057-062.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...TAC
LONG TERM...TAC
AVIATION...DJP
HYDROLOGY...Hazardous weather outlook, Aug 23, 3:38 AM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 338 AM EDT Mon Aug 23 2021 NYZ009-015>018-022>025-037-055-PAZ038-240745- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Southern Oneida-Tioga-Bradford- 338 AM EDT Mon Aug 23 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ036-044>046-056-057-062-PAZ039-040-043-044-047-048-072-240745- Madison-Cortland-Chenango-Otsego-Broome-Delaware-Sullivan- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 338 AM EDT Mon Aug 23 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 23, 12:31 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1231 AM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 W BARRYVILLE 41.48N 74.98W
08/23/2021 M3.00 INCH SULLIVAN NY PUBLIC
&&
BJGLocal storm report, Aug 23, 12:33 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1233 AM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN CHENANGO BRIDGE 42.17N 75.87W
08/23/2021 M2.50 INCH BROOME NY PUBLIC
&&
BJGLocal storm report, Aug 23, 3:58 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 AM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM FLOOD 1 SSE CLARKS GREEN 41.49N 75.69W
08/23/2021 LACKAWANNA PA 911 CALL CENTER
BASEMENT FLOODING WITH FOUNDATION WALL
COLLAPSING.
&&
JABLocal storm report, Aug 23, 5:44 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
544 AM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM HEAVY RAIN BEACH LAKE 41.60N 75.15W
08/23/2021 M3.40 INCH WAYNE PA TRAINED SPOTTER
24-HOUR RAINFALL.
&&
DJPLocal storm report, Aug 23, 6:22 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
622 AM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HEAVY RAIN SCRANTON 41.40N 75.67W
08/23/2021 M3.34 INCH LACKAWANNA PA PUBLIC
HILL SECTION.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:27 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 8 hr |
| Aug 22, 8:33 PM EDT | Areal Flood Advisory | BGM | Pike, Wayne | 6 hr |
| Aug 22, 8:48 PM EDT | Flash Flood Warning | BGM | Lackawanna | 3 hr |
| Aug 22, 9:15 PM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
| Aug 22, 9:40 PM EDT | Areal Flood Advisory | BGM | Luzerne, Susquehanna, Wyoming | 3 hr |
| Aug 22, 10:17 PM EDT | Flash Flood Warning | BGM | Luzerne | 4 hr |
| Aug 22, 10:46 PM EDT | Areal Flood Advisory | BGM | Bradford | 2 hr |
| Aug 22, 11:18 PM EDT | Areal Flood Advisory | BGM | Luzerne, Wyoming | 5 hr |
| Aug 23, 12:13 AM EDT | Areal Flood Warning | BGM | Lackawanna | 8 hr |
| Aug 23, 12:13 AM EDT | Areal Flood Warning | BGM | Wayne | 8 hr |
| Aug 23, 2:01 AM EDT | Areal Flood Warning | BGM | Luzerne | 6 hr |
| Aug 23, 4:34 AM EDT | Areal Flood Advisory | BGM | Susquehanna, Wyoming | 67 min |
Nearby
River Flood Warnings in Pennsylvania, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.